PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1998 | 42 | 1 | 145-163
Tytuł artykułu

Lissajous knots and billiard knots

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
We show that Lissajous knots are equivalent to billiard knots in a cube. We consider also knots in general 3-dimensional billiard tables. We analyse symmetry of knots in billiard tables and show in particular that the Alexander polynomial of a Lissajous knot is a square modulo 2.
Słowa kluczowe
Rocznik
Tom
42
Numer
1
Strony
145-163
Opis fizyczny
Daty
wydano
1998
Twórcy
  • Mathematics Department, University of California at Berkeley, Berkeley, California 94720, U.S.A.
  • Department of Mathematics, The George Washington University, 2201 G St., Room 428 Funger Hall, Washington, D.C. 20052, U.S.A.
Bibliografia
  • [BHJS94] M. G. V. Bogle, J. E. Hearst, V. F. R. Jones and L. Stoilov, Lissajous knots, Journal of Knot Theory and Its Ramifications 3 (1994), 121-140.
  • [BGKT94] M. Boshernitzan, G. Galperin, T. Kröger and S. Troubetzkoy, Some remarks on periodic billiard orbits in rational polygons, preprint, SUNY Stony Brook, 1994.
  • [Cro95] P. Cromwell, Borromean triangles in Viking art, Math. Int. 17 (1995), 3-4.
  • [GKT94] G. Galperin, T. Kröger and S. Troubetzkoy, Local instability of orbits in polygonal and polyhedral billiards, Comm. Math. Phys. (1994).
  • [GSV92] G. Galperin, A. Stepin and Ya. B. Vorobets, Periodic billiard trajectories in polygons: generation mechanisms, Russian Math. Surveys 47 (3) (1992), 5-80.
  • [HK79] R. Hartley and A. Kawauchi, Polynomials of amphicheiral knots, Math. Ann. 243 (1979).
  • [KMS86] S. Kerckhoff, H. Masur and J. Smillie, Ergodicity of billiard flows and quadratic differentials, Ann. of Math. 124 (1986), 293-311.
  • [Mu71] K. Murasugi, On periodic knots, Comment. Math. Helv. 46 (1971), 162-174.
  • [Pr95] J. H. Przytycki, Symmetry of knots: Lissajous and billiard knots, notes from a talk given at the Subfactor Seminar, U.C. Berkeley, May 1995.
  • [Re91] A. W. Reid, Arithmeticity of knot complements, J. London Math. Soc. (2) 43 (1991), 171-184.
  • [Ro76] D. Rolfsen, Knots and links, Publish or Perish, 1976.
  • [Ta95] S. Tabachnikov, Billiards. The Survey, preprint, 1995.
  • [Wi53] R. Wichterman, The biology of Paramecium, The Blakiston Company, Inc., New York, Toronto, 1953.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-bcpv42i1p145bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.